Alert archive / Florida / Wind Advisories in 2025
Wind Advisory 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Sep 12, 2025, 11:55 PM EDT for 4 counties in Florida. It took effect at Sep 13, 2025, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2025, 11:55 PM EDT (03:55 UTC)
- In effect from
- Sep 13, 2025, 8:00 AM EDT
- Expired
- Sep 13, 2025, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Flagler County, FL, Nassau County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 48 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- -65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
764 WWUS72 KJAX 130355 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 1155 PM EDT Fri Sep 12 2025 FLZ124-125-138-233-333-140000- /O.NEW.KJAX.WI.Y.0009.250913T1200Z-250914T0000Z/ Coastal Nassau-Coastal Duval-Coastal Flagler-Northeast Coastal St. Johns-Southeast Coastal St. Johns- Including the cities of Butler Beach, Ponte Vedra Beach, Arlington, Anastasia, Saint Augustine Beach, Jacksonville, Saint Augustine, Palm Valley, Palm Coast, Fernandina Beach, Yulee, Oceanway, Saint Augustine South, Tallyrand, Saint Augustine Shore, and Amelia City 1155 PM EDT Fri Sep 12 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... * WHAT...Northeast winds around 25 mph with gusts up to 40 mph expected. * WHERE...Coastal Duval, Coastal Flagler, Coastal Nassau, Northeast Coastal St. Johns, and Southeast Coastal St. Johns Counties. * WHEN...From 8 AM to 8 PM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at www.weather.gov/jax HESS
1 follow-up statement
561 WWUS72 KJAX 132347 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 747 PM EDT Sat Sep 13 2025 FLZ124-125-138-233-333-140100- /O.EXP.KJAX.WI.Y.0009.000000T0000Z-250914T0000Z/ Coastal Nassau-Coastal Duval-Coastal Flagler-Northeast Coastal St. Johns-Southeast Coastal St. Johns- Including the cities of Yulee, Saint Augustine, Fernandina Beach, Arlington, Saint Augustine South, Amelia City, Palm Coast, Saint Augustine Beach, Butler Beach, Anastasia, Oceanway, Jacksonville, Palm Valley, Ponte Vedra Beach, Tallyrand, and Saint Augustine Shore 747 PM EDT Sat Sep 13 2025 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... The threat has ended. $$ For more information, visit us at www.weather.gov/jax CORLESS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Sep 12, 9:48 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 12, 9:48 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
948 PM EDT Fri Sep 12 2025
...GUSTY NORTHEASTERLY WINDS AT COASTAL LOCATIONS THIS WEEKEND...
...HAZARDOUS MARINE & BEACH CONDITIONS CONTINUE INTO NEXT WEEK...
...MINOR TIDAL FLOODING CONTINUES WITHIN THE ST. JOHNS RIVER BASIN
AND EXPANDS TO THE NORTHEAST FL ATLANTIC COAST THIS WEEKEND...
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
.UPDATE...
Issued at 948 PM EDT Fri Sep 12 2025
Late evening surface analysis depicts high pressure (1025
millibars) centered over New England and the Mid-Atlantic states,
with this feature wedging down the southeastern seaboard.
Meanwhile, a trough extends northward along the FL Atlantic coast
from a stationary boundary that was positioned across the Straits
of FL and the northwestern Bahamas. Aloft...a highly amplified
pattern prevails across the country, featuring deep troughs along
the eastern seaboard and the intermountain west, with ridges
extending from Texas northward to the Upper Midwest, as well as
over the Greater Antilles and the southeastern Bahamas. Latest
GOES-East derived Total Precipitable Water imagery indicates that
an unseasonably dry air mass has overspread most of our region
this evening, with PWAT values mostly in the 1 - 1.25 inch range,
with some values around 1.3 - 1.4 inches across north central and
portions of coastal northeast FL. Strong southwesterly flow above
350 millibars (around 28,000 feet) per the evening sounding at
Jacksonville continues to transport a veil of mostly thin cirrus
cloud cover across north central and northeast FL, with fair skies
now prevailing throughout southeast GA and the Suwannee Valley.
The aforementioned coastal trough continues to generate a few
showers and thunderstorms across the offshore waters south of St.
Augustine. Gusty northeasterly winds were keeping temperatures in
the upper 70s at most coastal locations as of 01Z, while fair
skies, decoupling winds, and a dry air mass was allowing
temperatures elsewhere to generally fall through the lower 70s.
Dewpoints ranged from the upper 50s / around 60 for locations
north of Waycross in southeast GA to the mid and upper 60s at
coastal locations.
Troughing aloft will continue to amplify across our area tonight,
with this feature likely developing a wave of low pressure along a
stalled frontal boundary near the northwestern Bahamas. Coastal
troughing will begin to sharpen over our near shore Atlantic
waters after midnight, resulting in a gradual increase in
convection, mainly for the offshore waters. This sharpening
coastal trough will keep a tight local pressure gradient in place
at coastal locations, where marine stratocumulus may increase in
coverage for locations from St. Augustine southward during the
predawn and early morning hours. We'll maintain isolated shower
chances for these areas towards sunrise, in the event that a few
coastal showers begin to develop, but most areas will remain dry
overnight. North-northeasterly winds should remain breezy at
coastal locations overnight, and a light northerly breeze may also
develop at inland locations during the predawn and early morning
hours on Saturday. Radiational cooling overnight will allow lows
to fall to the low and mid 60s across inland southeast GA and the
Suwannee Valley, with mid to upper 60s elsewhere inland. Breezy
conditions at coastal locations will keep lows in the 70s
overnight.
&&
.SHORT TERM...
(Saturday through Sunday night)
Issued at 156 PM EDT Fri Sep 12 2025
An upper level trough will continue to extend across the eastern
seaboard and begin to close off during the back half of this
weekend. This pattern will continue to bring northeasterly flow
over the region during the weekend as rounds of coastal showers
are expected to continue to move onshore over locations primarily
along and south of the JAX metro towards Flagler county, with
higher chances of precipitation towards Flagler county. As the
showers move onshore, some embedded thunderstorms may begin to
develop once daytime heating begins to near its peak during the
afternoon hours. Expecting breezy winds in the 15-25 mph range
along coastal locations, with gusts up to 30 mph at times. Winds
will begin to wane a bit on Sunday as the now closed low shifts
towards the east-northeast. Dry air from the north will keep
chances of precipitation to near nil for most inland locations of
SE GA and towards the Suwannee Valley region in NE FL this
weekend.
Daytime Highs this weekend will range in the 80s, with cooler
temps along the coast as the northeasterly flow brings in cool
marine air. Overnight Lows will be in the lower 60s over inland SE
GA and the Suwannee Valley region, upper 60s for inland NE FL and
warmer lows in the lower 70s along the coast.
&&
.LONG TERM...
(Monday through next Friday)
Issued at 156 PM EDT Fri Sep 12 2025
With the start of the new week, northeasterly flow will continue
over the local area as the closed low continues to shift off
towards the northeast, leading to winds along the coast to
continue to weaken as the local pressure gradient widens. The
pattern of coastal showers and near nil chances of precipitation
for inland locations of SE GA and the Suwannee Valley region of NE
FL through the upcoming week. Temperature-wise, highs will be in
the low to mid 80s for locations east of US-301 and towards the
coast, with locations west of US-301 in the upper 80s with some
spots potentially reaching into the lower 90s. Lows will be in the
lower to mid 60s for most inland locations and the low 70s along
coast locations.
&&
.AVIATION...
(00Z TAFS)
Issued at 812 PM EDT Fri Sep 12 2025
VFR conditions are expected to prevail overnight at the regional
terminals. Marine stratocumulus should begin to increase towards
sunrise at SGJ, SSI and CRG, with MVFR ceilings likely to
overspread SGJ before 13Z and then the Duval County terminals
before 15Z. Periods of MVFR ceilings will be possible on Saturday
morning at SSI, but confidence was too low to indicate anything
other than scattered cloud cover at this time. Showers may begin
to impact SGJ during the early afternoon hours, and we placed a
PROB30 group for MVFR visibilities from 16Z-20Z. Confidence in
showers impacting the Duval County terminals on Saturday was too
low to include anything other than vicinity coverage. Otherwise,
VFR conditions will prevail on Saturday at GNV and SSI, with VFR
conditions expected to overspread the Duval County terminals
towards 19Z. Northerly surface winds will remain sustained around
10 knots overnight at SGJ, with speeds elsewhere generally around
5 knots. Surface winds will shift slightly to north-northeasterly
towards sunrise, and speeds will quickly increase after sunrise,
with sustained speeds increasing to 15-20 knots and gusty at SGJ
by 13Z and around 15 knots and gusty elsewhere before 15Z. Speeds
will only slowly diminish after 22Z at the regional terminals.
&&
.MARINE...
Issued at 948 PM EDT Fri Sep 12 2025
High pressure over New England will continue to wedge down the
southeastern seaboard this weekend, while coastal troughing
remains situated over our near shore waters. Meanwhile, a weak
wave of low pressure will develop along a stalled frontal
boundary near the northwestern Bahamas on Saturday. This weather
pattern will create strengthening north northeasterly winds
across our local waters tonight, with Small Craft Advisory
conditions expected to continue through at least Sunday evening.
Seas of 4-6 feet tonight will build to 5-8 feet this weekend.
Showers and a few embedded thunderstorms will also increase across
our local waters this weekend. Weak low pressure may lift
northward across the Gulf Stream waters off the southeastern
seaboard early next week, keeping breezy northeasterly winds,
elevated seas, and chances for showers and thunderstorms in place
across our region. Seas should diminish slightly to Caution levels
of 4-6 feet early next week.
Rip Currents / Beach Erosion: Strengthening onshore winds will
build breaker heights to 4-6 feet at the northeast FL beaches on
Saturday, with 3-5 foot breakers forecast at the southeast GA
beaches. Increasingly rough surf conditions will keep a high rip
current risk at all area beaches this weekend, with this risk
potentially continuing into early next week at the northeast FL
beaches, where breakers of 3-5 feet will likely continue . Minor
beach erosion can be expected around times of high tide, with
moderate beach erosion possible at the northeast FL beaches.
&&
.HYDROLOGY...
Issued at 948 PM EDT Fri Sep 12 2025
Strengthening north-northeasterly winds will continue to trap
tides within the St. Johns River basin and its tributaries this
weekend and early next week, resulting in minor flooding around
times of high tide. Nuisance-type flooding of docks, boat ramps,
over-topping of some sea walls/bulkheads, and flooding of low-
lying roads can be expected. Water levels will generally run
between 1.5 - 2 feet above Mean Higher High Water (MHHW) around
times of high tide this weekend and early next week.
Water levels along the Atlantic coast and the Intracoastal
Waterway (ICCW) will also gradually increase this weekend, with
minor coastal flooding also likely in northeast FL, especially
from Jacksonville Beach southward, as water levels generally rise
to 1.5 - 2 feet above MHHW around times of high tide. This will
mostly create nuisance type of flooding in normally flood prone
locations.
We have thus extended the Coastal Flood Advisory along the
Atlantic coast and ICCW, as well as within the St. Johns River
and its tributaries, through early Sunday morning, with
additional extensions expected this weekend and into early next
week for the St. Johns River Basin and its tributaries.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 86 60 86 / 0 0 0 0
SSI 71 82 70 82 / 10 20 30 20
JAX 69 84 68 84 / 10 30 30 40
SGJ 73 83 72 83 / 20 50 50 50
GNV 67 87 66 87 / 0 10 10 30
OCF 68 87 68 86 / 0 20 10 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ124-125-138-
233-333.
Coastal Flood Advisory until 5 AM EDT Sunday for FLZ125-132-137-
138-225-233-325-333-633.
GA...High Rip Current Risk through Sunday evening for GAZ154-166.
AM...Small Craft Advisory until 11 PM EDT Sunday for AMZ450-452-454-
470-472-474.
&&The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:29 AM EDT | Special Marine Warning | JAX | 91 min | |
| Sep 13, 8:48 AM EDT | High Surf Advisory | JAX | Duval, Flagler, Nassau, Saint Johns | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.